Seasonique and Weight Gain
It is unclear if there is a link between Seasonique and weight gain. However, recent research suggests that birth control pills are not likely to cause weight gain in most women. If you are taking Seasonique and weight gain becomes a problem, you can make certain lifestyle changes, like eating a heart-healthy diet, limiting your alcohol intake, and exercising more frequently.
Does Seasonique Cause Weight Gain?Seasonique™ (levonorgestrel/ethinyl estradiol) is a prescription birth control pill. It is not known if weight gain is one of the possible Seasonique side effects. However, recent research suggests that birth control pills are not likely to cause weight gain in most women.
Birth Control Pills and Weight GainIt is commonly believed that birth control pills cause women to gain weight. In fact, many women will not take birth control pills because they are afraid they will gain weight. However, recent data suggests that birth control pills probably do not cause weight gain. Although women taking them often gain weight, it appears that this is not likely caused by birth control pills. In studies, there were no significant differences in weight gain between women who took birth control pills and those who did not. Therefore, the weight gain that some women experience while taking birth control pills is probably completely unrelated to the medication.
Seasonique and Weight Gain: SuggestionsIf you are noticing unexplained and undesired weight gain while taking Seasonique, there are a few things that you can do to combat this. Some suggestions include:
- Participate in regular physical activity for at least 30 minutes a day on most days of the week.
- Eat a heart-healthy diet. This diet should include:
- Lean meats, poultry, fish, beans, eggs, and nuts
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Limit your intake of alcohol.
Also, if you are noticing weight gain while taking Seasonique, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. Your healthcare provider may also look for other causes, such as certain types of medical conditions. If the weight gain continues to be a problem, your healthcare provider may also recommend other lifestyle changes or suggest another method of birth control.
(Click BMI Calculator to see if your weight is within a healthy range.)